Ask a doctor

I Had Radiesse Put in my Cheeks Almost 48 Hours Ago and my Lip is Going Numb on and Off?

Is this normal and how long does it last. I didn't have any done near my lips.

Doctor Answers (7)

Radiesse and Lip Numbness after 48 Hours

+1

    Radiesse when diluted with local anesthetic may produce a longer block.  If the numbness does not resolve soon, you should see your injector.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 194 reviews

Intermittent numbness in lip 48 hours after Radiesse injected in cheeks

+1

Radiesse usually has lidocaine added to it and this can cause numbness in the area and adjacent areas for a couple of days but pressure on the nerves can cause numbness too, so this should be evaluated by your doctor. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Radiesse and Lip Numbness

+1

This is pretty common - particularly if it is temporary.  Local anesthesia is often added to the Radiesse (which is otherwise painful during injection - apparently due to chemical properties of the substance).  There are many nerves in the face so it is not uncommon for portions of the face, particularly the lips and cheeks, to be numb for a few hours or even days.

 

If, however, the numbness persists for days into weeks, then there may have been a longer lasting insult to the nerves or the region.  Rarely, this problem can be prolonged.  You should be assessed by your surgeon on a regular basis if this is potentially an issue.

 

I hope that this helps and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 149 reviews

You might also like...

Lip numbnes and Radiesse

+1

Normal post-filler reactions include minor swelling and an occasional bruise.  Any other symptoms such as pain, severe swelling, persistent swelling, numbness, skin sores or other skin discoloration should be reported to your physician immediately. 

The most likely explanation of your numbness, assuming your medial cheeks were injected, is that you have developed  subcutaneous swelling that is compressing the infraorbital nerve or the needle touched the nerve when you were injected.  You need to call your physician immediately so he/she can determine the cause of your symptoms.

Christina Steil, MD
Chicago Dermatologist
4.5 out of 5 stars 14 reviews

Radiesse and lip numbing

+1

Hi There,

There is a number of different reasons why you may be experiencing lip numbness after getting Radiesse injections.  I recommend that you see the physician who performed your Radiesse injections as soon as possible for           in-person evaluation.  Best of luck to you.   

Joshua L. Fox, MD
Long Island Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

I Had Radiesse Put in my Cheeks Almost 48 Hours Ago and my Lip is Going Numb on and Off?

+1

 The numbness, in the lip, is due to Radiesse injections near the infra-orbital nerve(s).  You can contact the MD that did the Cheek Augmentation with Radiesse but time will most likely resolve the issue.  Any injection of filler by this nerve can result in decreased sensation of the upper lip but we perform many Cheek Augmentations ( I prefer Perlane) with fillers and this is not a common side effect in our practice. The video below shows a Cheek Augmentation using Perlane.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Lip numb after Radiesse

+1

I would not say that having a numb lip 48 hours after a Radiesse treatment is normal, but it is possible.  The important questions would be, first, where was the Radiesse injected on your face?  Second, what type of anesthesia was used?  Additionally, are both the upper and lower lip numb or just one and is it on only one side or both?  The best advice I could give you would be to contact your treating physician since he or she would have the most information in regards to your particular treatment.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.